Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Amoxicillin making my toddler sick??

Posted by on Feb. 5, 2013 at 8:08 PM
  • 58 Replies
My almost 2 yr old was prescribed amoxicillin for an ear infection but I think it's giving him a severely upset tummy.

After I gave him the first dose I put him to bed around 8, he woke up and puked around midnight, cleaned him up and got him bac to sleep,

Give him 2nd dose this morning then took him to daycare and went to work.
I assume everything was fine at daycare, his teacher didn't say he had an upset tummy or anything.

But since we got home he had diarrhea twice and I'm not sure if its from the antibiotic or maybe one of the vaccines he got yesterday.

It's too late to call the doc, should I keep giving him the antibiotic or not?
Posted on the NEW CafeMom Mobile
by on Feb. 5, 2013 at 8:08 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Emt2Rn
by on Feb. 5, 2013 at 8:11 PM
Diarrhea with antibiotics is common, because they wipe out good and bad bacteria from the intestines. My question is, why the heck did they go ahead and do is vaccinations if he has an ear infection? Anytime you are sick you aren't supposed to get a vax, and that goes for kids too. My DS was actually a month late on his MMR because he had an ear infection when he had his appointment.
Posted on the NEW CafeMom Mobile
CampClan
by Platinum Member on Feb. 5, 2013 at 8:11 PM
1 mom liked this
I would call. Allergic reactions show differently in all kids. My DD breaks out in hives when she has ammoxicillan. Same thing happens with DS#3 & omnicef. And DD#2 breaks out in a big splotchy rash from head to toe with Bactrim.
Posted on the NEW CafeMom Mobile
CreziaMommyTo2
by on Feb. 5, 2013 at 8:12 PM

why would you or his dr give him vaccines when he is sick and on an antibiotic, and and OMG how many shots did you give him?  no wonder hes throwing up...

and yes i am a vaxxing mom

sarahfire
by Platinum Member on Feb. 5, 2013 at 8:13 PM
I guess because he wasn't running fever anymore when I took him in. I know I should have made them wait :(

It was varicella and hepB vaccines.


Quoting Emt2Rn:

Diarrhea with antibiotics is common, because they wipe out good and bad bacteria from the intestines. My question is, why the heck did they go ahead and do is vaccinations if he has an ear infection? Anytime you are sick you aren't supposed to get a vax, and that goes for kids too. My DS was actually a month late on his MMR because he had an ear infection when he had his appointment.
Posted on the NEW CafeMom Mobile
sarahfire
by Platinum Member on Feb. 5, 2013 at 8:14 PM
Rude much? He was already late on getting the shots he was supposed to get and he wast running fever so I thought it would be ok.

Quoting CreziaMommyTo2:

why would you or his dr give him vaccines when he is sick and on an antibiotic, and and OMG how many shots did you give him?  no wonder hes throwing up...

and yes i am a vaxxing mom

Posted on the NEW CafeMom Mobile
sarahfire
by Platinum Member on Feb. 5, 2013 at 8:15 PM
I am calling in the morning but there's nothing I can do tonight except just not give him the meds. He's taken amoxicillin once before and I don't remember him getting an upset tummy like this.

Quoting CampClan:

I would call. Allergic reactions show differently in all kids. My DD breaks out in hives when she has ammoxicillan. Same thing happens with DS#3 & omnicef. And DD#2 breaks out in a big splotchy rash from head to toe with Bactrim.
Posted on the NEW CafeMom Mobile
mommy_me
by ~The Three B's~ on Feb. 5, 2013 at 8:17 PM

 What the hell is wrong with your doctor?!

Idiot.

flowersbane
by on Feb. 5, 2013 at 8:17 PM

It could wipe out any good bacteria in the intestines causing tummy upset/diarrhea, amoxacillian gives me yeast infections every time Ive had to take it.  My doctor told me thats normal.

sarahfire
by Platinum Member on Feb. 5, 2013 at 8:17 PM
Me or the doctor?

Quoting mommy_me:

 What the hell is wrong with your doctor?!


Idiot.

Posted on the NEW CafeMom Mobile
ColleenF30
by Lube Girl on Feb. 5, 2013 at 8:18 PM

As my trust for Doctors becomes less and less...

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)